MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX 3ML ARTERIAL BLOOD SAMPLING PULSATOR, DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX 3ML ARTERIAL BLOOD SAMPLING PULSATOR, DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4084P-1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the pulsator syringe was leaking blood behind the plunger, causing a blood exposure risk.Event happened immediately after drawing sample.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H6: codes were updated.No device was received for investigation.Therefore, the reported complaint is unable to be confirmed.If the device is received, the investigation will be re-opened for further evaluations.Based on the review of the service history and information provided from the customer we are unable to determine a probable cause as the device was not returned for evaluation.No event history log provided.
 
Additional Manufacturer Narrative
B3: event date updated.D9: product received date: 11/6/2024.G1 address 1, city, zip, state: corrected.

Brand Name
PORTEX 3ML ARTERIAL BLOOD SAMPLING PULSATOR, DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
10 bowman dr
keene, NH 03431
2247062300
MDR Report Key20724100
Report Number1217052-2024-00202
Device Sequence Number3756807
Product Code JKA
UDI-Device Identifier20351688029543
UDI-Public(01)20351688029543(17)261031(10)6053585
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4084P-1
Device Lot Number6053585
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer03/09/2026
04/07/2026
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/30/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexUnknown
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite